MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 LEG BAG

C.R. BARD INC. (COVINGTON) -1018233 LEG BAG
Catalog Number 150832
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Wrong Label (4073)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the product was packaged in a different outer packaging and labelling was functioning differently than the original product.As per the follow-up information received 08aug2024, the patient's wife felt that the product changed as the packaging was different.The issue with the product was that the wife (carer) felt that the bardia bag in the new package had a weaker section at the top of the port that made the bag kink at night.As a result, the carer felt exhausted as they were up every 2 hours during the night adjusting the bag to encourage drainage when kinked.They knew that the carer had spoken to 2 representatives about this issue, who had reinforced to the client/carer that the product had not changed despite the change in packaging.The issue was with all the new packaged barida products.The carer continues to use the product despite being offered alternatives as they feel bardia is the best brand.They had no issues with bags prior to new packaging.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.This report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was inconclusive.The conditions of the sample did not allow further evaluation.Visual evaluation of the returned one-photo sample noted two unopened with original packaging bardia leg bag.Visual inspection of the one-photo sample noted that two different bardia leg bag one is a bardia hospital pack leg bag, and the other one is a bardia leg bag with needle free sample port.The reported failure could not be evaluated therefore this investigation is considered inconclusive.Root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be incorrect/lack of training.Dhr review did not show any problems or conditions.The instructions for use were found adequate and state the following: description: the clinical benefits of leg bags are the ability to collect urine while allowing for a patients mobility.Indications for use: leg bags are indicated for urine collection with urinary catheters as determined by a physician.Contraindication: no known contraindications.Precaution: keep leg bag below the bladder to ensure urine is flowing freely.Make sure all connections are compatible and fit securely.Ensure leg bag is secure to prevent slippage.A loose strap may cause leg bag to fall.Discard and replace bag if it becomes discolored, brittle or contains bad odor.(even after cleaning).When leg bag is used with a foley catheter connection, it should remain in place for up to 7 days; dispose upon disconnection.When leg bag is used with a penile sheath/intermittent.Catheter, clean bag and disinfect as needed and replace every 7 days.Leg straps (if provided) are single.Use up to 7 days.Warnings: remove leg straps for conditions including, but not limited to: discoloration, swelling, numbness, rash, discomfort or if the leg strap is soiled.For pre-existing conditions, and/or if experiencing problems with use of the device, please consult your healthcare professional for assistance.Instructions for use: wash hands with soap and water, before and after handling the sheath/.Catheter and/or leg bag.Placement.1.Thread straps through the top and bottom of the leg bag, as shown.2.Position the bag on the leg where it is most comfortable.Printing on the bag should be facing outwards.3.Secure the bag with leg straps.4.Ensure outlet valve is in the closed position.5.Remove cap from the inlet connector.6.Connect the urinary catheter to the inlet connector on the leg bag.If a needle-free sample port is present 1.Kink the drainage tubing approximately 5cm below the sampling port.2.Wipe the surface of the port with a sterile alcohol swab.3.Using an aseptic technique, position the syringe (luer slip tip only) in the center, perpendicular to the surface of the port, and then press the tip of the syringe into the sampling port.4.Aspirate the desired volume and then remove the syringe.5.Wipe the surface of the port with a sterile alcohol swab.6.Unkink the tubing and send the correctly labeled specimen to the laboratory.For lx codes only specifically, for penile sheath users, additional connectors have been included in the pack of uriplan/ bardia 750ml leg bags.The connectors will allow you to customize the tubing length and position the bag where it is most comfortable.1.Prior to first use, use clean scissors to cut tubing to the length required.2.Slightly push and twist the new connector into the tubing to secure in place.Emptying bag 1.Hold the bag over a toilet or container.2.To empty the bag, push the lever on the outlet valve out and down.3.Once bag is emptied, close outlet valve.4.Clean bag as needed and replace every 7 days.Disconnecting the bag.1.Ensure the bag is emptied.2.Pinch the urinary catheter to prevent urine from leaking.3.Disconnect the urinary catheter from the inlet connector with a twisting motion.4.Remove bag from the leg and dispose.5.See placement steps for attaching a new leg bag.Overnight link system.1.Do not disconnect your leg bag from the catheter.2.Connect a bed bag to the flexible tube at the bottom of the leg bag outlet.3.Once the two bags are securely connected, open the outlet of the leg bag to allow overnight drainage of urine into the bed bag.Cleaning and disinfection of leg bag when used with a penile sheath/ intermittent catheter system 1.Disconnect and remove leg bag.Ensure leg straps are removed from the leg bag before cleaning.2.Rinse: open the valve by pushing the lever down and drain the bag.With the valve open, rinse the bag with cool tap water.Remove any visible dirt by wiping leg bag with a disposable, low lint wipe.3.Cleaning: ensure valve is closed.A.With a funnel or bottle with a spigot, pour soap solution (5ml dish soap to 4l cool water) through the inlet tube and into the empty leg bag.Do not exceed the maximum volume mark in the bag.B.Shake solution inside the bag for 1 minute and then drain out of the leg bag.C.Fill bag a second time with soap solution and submerge bag in soap solution.Allow to sit for 10 minutes.While submerged, use a soft brush (e.G.Soft toothbrush) to brush off accessible areas for 1 minute to remove any visible debris or dirt.D.Drain soap solution from leg bag and rinse thoroughly with cool water until soap solution is no longer visible.E.Repeat if needed until debris and dirt is no longer visible.4.Disinfection: ensure valve is closed.A.With a funnel or bottle with spigot, pour 70 percentage isopropyl alcohol (ipa) through the inlet tube and into the empty leg bag.Do not exceed the maximum volume mark on the bag.B.Shake ipa inside the bag for 1 minute.Fully submerge leg bag in ipa and allow to sit for at least 15 minutes.C.Drain ipa out of leg bag.Correction: d, f, h this report references a us equivalent device.The us udi equivalent for this product number is used.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the product was packaged in a different outer packaging and labelling was functioning differently than the original product.As per the follow-up information received (b)(6) 2024, the patient's wife felt that the product changed as the packaging was different.The issue with the product was that the wife (carer) felt that the bardia bag in the new package had a weaker section at the top of the port that made the bag kink at night.As a result, the carer felt exhausted as they were up every 2 hours during the night adjusting the bag to encourage drainage when kinked.They knew that the carer had spoken to 2 representatives about this issue, who had reinforced to the client/carer that the product had not changed despite the change in packaging.The issue was with all the new packaged barida products.The carer continues to use the product despite being offered alternatives as they feel bardia is the best brand.They had no issues with bags prior to new packaging.

Brand Name
LEG BAG
Common Device Name
LEG BAG
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20024665
Report Number1018233-2024-05025
Device Sequence Number7364087
Product Code FAQ
UDI-Device Identifier00801741050886
UDI-Public(01)00801741050886(11)231128(17)280930(10)NGHX4240
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number150832
Device Lot NumberNGHX4240
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer10/31/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown